Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
justhere

Recently prescribed Verapmil.

Recommended Posts

Hi all,

 

 so after my ssri flare up in August I was in full panic mode and tried (perhaps unwisely) lots of different medications looking to bring the spike down quicker.

i tried: 

lamotrigine (but only up to 100 mg)

keppra (for five months up to 1500 mg) I am currently slowly tapering off

sinemet (stopped after four days as  it seemed to mess with my coordination and head a bit though it did lessen my snow and help some other things)

modafinil (was a mistake and has seemed to further spike me) I had heard it has helped some with the dp side of things

 

klonopin (great but do not take daily)

Now I’ve been prescribed Verapmil which I would like to start by quartering my dose. I am not in a great place so I’d hate to miss out on something that may stabilize things...yet at this point I am wary of meds and would absolutely not want to make things worse.

any suggestions based on experience or otherwise?

 

thanks

 

Share this post


Link to post
Share on other sites

If you are in a panicked state Buspar is a fantastic drug for that - works just about as effectively as benzodiazepines, but without being addictive. It works by reducing the amount of serotonin in your brain, thus producing a calming effect. It takes about two weeks to start working, and you need to take it every day.

Share this post


Link to post
Share on other sites

Sorry I have no experience with medications, just wondering if you could tell me a little more about your experience with Sinemet as I'm considering trying something and my worst symptom is static/snow

Hope you find something that helps, take care

Share this post


Link to post
Share on other sites

Interesting. The only thing I know about is they shoot it into the penis to try and dissolve scar tissue in Peyronie’s disease... it doesn’t seem to have much success haha. I’m curious to see your reaction so definitely post. 

 

May ya I ask why you’ve decided to quit keppra?

 

im sorry you’ve gone through such a nasty spike :/ it’s too bad we don’t know enough about the etiology of hppd to help you look for something to calm it down. 

 

Whenever i have nasty spikes, I find that ashwaganda liquid extracts and cbd help quite a bit. But that’s just me. And they tend to make me irritable after sustained usage but it’s a trade off. 

 

Perhaps your 5ht2a receptor is flipping out because of the ssri. Unfortunately I know of very few ways to stabilize it other than a peptide I trialed recently and long term inositol (some people don’t respond well to inositol at all though...).

 

best of luck with the new med. keep us updated!

Share this post


Link to post
Share on other sites

Hi all,

 

jbalsa: hmmm I’ve never tried buspar and it doesn’t mention it’s an ssri. Seems to be the opposite actually is that correct. Initially paxil is what made my formlerly mild HPPD massively spike.

scaredhuman: Sinemet was interesting. It did resuce my visual snow but it’s always been mild to begin with. It did appear to affect my coordination which is odd as it’s supposed to help with movement I thought. It did make me “feel” things a bit more. I stopped after four days and everything returned back to the way it was. Best of luck : )

 

onemorestep: hmmm never heard that about Verapamil/I know it’s mainly used for migraines. I’ve read calcium channel blocker have been helpful.

im not fully off Keppra but am tapering off because it hasn’t helped even after 5 months.

Yeah, I had NO idea spikes from meds even existed-my hppd was such a normal part of my life for six years-it was a non event. I took an 10 mg ssri I always took before and BAM on day two I awoke to full blown dp/dr. Over the years I’ve woken up with dp but it would last no more than a few minutes. After the episodes I would forget about it always linking it to a panic attack in a dream or something NOT hppd.

Modafinil back in March further spiked me and I don’t know why. Any ideas?

why do you think spikes can last sooooo long?

i May give inositol a shot but of course am wary. Can you give me anymore info about your experience. 

 

Also do you think it’s possible if I stayed on the ssri back in August it may have eventually stabilized me and brought me back to baseline?

no one, I know, has a crystal ball but any advice is very helpful. 

This has been going on since August and I get worried it’s permanent all from a low dose of two meds 

Thanks!

Share this post


Link to post
Share on other sites

@justhere buspar blocks serotonin at the 5HT1A receptor site and increases the effectiveness of GABA-B.

 

The resulting effect after using it continuously for about two weeks is a calming effect on the brain, much like you'd experience on a benzodiazepine whilst not being addictive. Doesn't do much for visual snow, but if you find that you're in a really panicked or nervous state that you can't get out of, the buspar can be a helpful step in calming your brains physiology down and help ground yourself for a while. It's definitely helped me.

 

Worst case is that it doesn't help you, and it usually won't have any sort of negative reactions, so if you don't like it or find that it doesn't help you, you can just stop taking it.

Edited by jbalsa2

Share this post


Link to post
Share on other sites

@justhere

In hindsight maybe I wouldn't recommend taking buspar. I had negative side effects due to the fact that it excites the 5-ht2a receptor.

Interestingly enough I've been on lamotrigine for a month prior to taking buspar, and have only noticed the lamotrigine starting to work after I took the buspar for about 3 weeks. After discontinuing buspar the lamotrigine started to work. It has taken about 4 or 5 days to recover from the effects of the buspar, and now my visual snow is starting to go away while I'm on lamotrigine. 

Share this post


Link to post
Share on other sites

Ah happy I caught this as I had added it my list of potential meds. Thank you and happy you are feeling better.

yeah when my spike first hit I tried lamotrigine but only for a month and only got to about 100 mg. Not enough for most but looks like getting so benefit all ready so that’s very good!

ive been in an even rougher patch over the past few days  possibly due to overzealous booze consumption so I’ll be off that for a while to see if things settle down. 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.